MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that as per the doctor, the marathon had leakage in the middle section which was seen during preparation.The catheter was inspected or tested prior to use.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for arteriovenous malformation (avm) embolization.It was noted the patient's vessel tortuosity was moderate.The access vessel was the internal carotid artery with a 4mm diameter.Ancillary devices include a fubuki sheath, fubuki guide catheter, marathon catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the leak was undetermined.The procedure was completed with a sonic catheter.There was no damage or evidence of tampering to the device packaging.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the marathon catheter was returned within a primary and secondary shipping box, an open marathon outer carton, an open marathon inner pouch, and a dispenser coil.¿ visual inspection/damage location details: liquid embolic residue was found within the marathon catheter hub.The marathon catheter body was found bent/stretched at ~43.5cm and bent at ~117.5cm from the proximal end of the catheter hub.The marathon catheter body was found damaged at the proximal to distal catheter fuse joint, ~26.3cm from the catheter distal tip.The marathon catheter distal tip was found to be in good condition.However, liquid embolic residue was found within the marathon catheter distal tip lumen.The marathon catheter appears to be occluded with liquid embolic.¿ testing/analysis: leak testing could not be performed as the marathon catheter appears to be occluded.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report could not be confirmed as leak testing could not be performed.The event was reported to have occurred during preparation; however, liquid embolic residue was found with the returned marathon catheter.Further clarification of the exact sequence of events is required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22700353
Report Number2029214-2025-01745
Device Sequence Number9150022
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280330(10)D031126
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD031126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/04/2025
10/08/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/14/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale